Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Jun 2, 2025, 1:43 PM CDT for 4 counties in Wisconsin. It took effect at Jun 3, 2025, 4:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2025, 1:43 PM CDT (18:43 UTC)
- In effect from
- Jun 3, 2025, 4:00 AM CDT
- Expired
- Jun 3, 2025, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
Counties Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WHUS43 KMKX 021843 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 143 PM CDT Mon Jun 2 2025 WIZ052-060-030245- /O.NEW.KMKX.BH.S.0002.250603T0900Z-250604T0300Z/ Sheboygan-Ozaukee- 143 PM CDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...From late tonight through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ066-071-030245- /O.NEW.KMKX.BH.S.0002.250603T0900Z-250603T2300Z/ Milwaukee-Racine- 143 PM CDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee and Racine Counties. * WHEN...From late tonight through Tuesday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Sheppard
4 follow-up statements
987 WHUS43 KMKX 030813 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 313 AM CDT Tue Jun 3 2025 WIZ052-060-031615- /O.CON.KMKX.BH.S.0002.250603T0900Z-250604T0300Z/ Sheboygan-Ozaukee- 313 AM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT EARLY THIS MORNING THROUGH THIS EVENING... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Today into this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ066-071-031615- /O.CON.KMKX.BH.S.0002.250603T0900Z-250603T2300Z/ Milwaukee-Racine- 313 AM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT EARLY THIS MORNING THROUGH THIS AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee and Racine Counties. * WHEN...From this morning through this afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
724 WHUS43 KMKX 031457 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 957 AM CDT Tue Jun 3 2025 WIZ052-060-032300- /O.CON.KMKX.BH.S.0002.000000T0000Z-250604T0300Z/ Sheboygan-Ozaukee- 957 AM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Life threatening waves of 4 to 7 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ066-071-032300- /O.CON.KMKX.BH.S.0002.000000T0000Z-250603T2300Z/ Milwaukee-Racine- 957 AM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee and Racine Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
473 WHUS43 KMKX 032112 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 412 PM CDT Tue Jun 3 2025 WIZ052-060-040300- /O.CON.KMKX.BH.S.0002.000000T0000Z-250604T0300Z/ Sheboygan-Ozaukee- 412 PM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ066-071-032300- /O.CON.KMKX.BH.S.0002.000000T0000Z-250603T2300Z/ Milwaukee-Racine- 412 PM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee and Racine Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
320 WHUS43 KMKX 040158 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 858 PM CDT Tue Jun 3 2025 WIZ052-060-040300- /O.CON.KMKX.BH.S.0002.000000T0000Z-250604T0300Z/ Sheboygan-Ozaukee- 858 PM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Life threatening waves of 2 to 4 feet and dangerous currents are expected. * WHERE...Sheboygan and Ozaukee Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 2, 10:12 AM CDT, 3 hours 31 minutes earlier. Its key messages:
- Smoke aloft from wildfires will continue to move through southern WI through Tonight. Any surface smoke will be brief and very limited.
- Widespread showers and scattered thunderstorms are expected (80-90%) from Tuesday afternoon through early Wednesday morning. Moderate to locally heavy rainfall is possible along with a strong storm or two.
Area forecast discussion, Jun 2, 10:12 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1012 AM CDT Mon Jun 2 2025 .KEY MESSAGES... - Smoke aloft from wildfires will continue to move through southern WI through Tonight. Any surface smoke will be brief and very limited. - Widespread showers and scattered thunderstorms are expected (80-90%) from Tuesday afternoon through early Wednesday morning. Moderate to locally heavy rainfall is possible along with a strong storm or two. && .UPDATE... Issued 1010 AM CDT Mon Jun 2 2025 No major changes to today's forecast, the wildfire smoke is expected to remain aloft for the most part. Daytime highs in the low 80s remain likely, with a lake breeze attempting to push against the west-southwesterly synoptic flow, perhaps only reaching ~5 miles inland. For Tomorrow (Tuesday), southerly winds and building waves are expected to reach both Small Craft Advisory and Beach Hazard (high swim risk) criterion adjacent to Sheboygan and Ozaukee counties, perhaps further south as well. Issuance of these products is likely by this afternoon. Will take a deep dive into Tuesday's strong storm and rainfall potential as the 12z guidance continues to roll in. Sheppard && .SHORT TERM... Issued 415 AM CDT Mon Jun 2 2025 Today through Tuesday night: South winds will increase a bit today as pressure falls occur along the advancing sfc trough and cold front that will reach a line from central MN to the central high plains by 00Z Tue. Aloft, the upper ridge over MN will move across WI and the wrn Great Lakes in response to a shortwave trough moving across MT. The sky conditions will mostly be dominated by smoke in the mid to upper levels but should be translucent. Nevertheless, the smoke could keep high temps down a bit. Highs in the lower to middle 80s today and low relative humidity, cooler at the lakefront. Southerly winds will keep temps mild tnt as the pressure gradient increases followed by breezy sly winds on Tue as daytime heating will contribute to mixing and winds gusts of 30-35 mph. The cold front will enter nw WI Tue AM and eventually reach locations north and west of Madison by 00Z Wed. Humidity will increase as a plume of PWs near 2 inches shifts into the area. Mid level lapse rates will be weak and best estimates for MLCAPE are around 500 J/KG for the afternoon. Mdt deep layer shear is expected with fairly strong wind fields still at 850 mb so momentum transfer is a concern for the stronger storms. Overall the severe threat appears to be isolated at this time. There is also some concern for heavy rainfall and potential flooding as the frontal passage will slow Tue nt in response to a shortwave trough tracking from ne KS into se WI Tue nt. This upper wave is shearing out a bit with time and the pressure fields are weakening, but given the moist soundings it should give some boost to rainfall for late evening into the overnight. Overall the rivers are low and soils are fairly dry, while there is low confidence rainfall rates will sustain high levels long enough for flash flooding. Widespread one inch rainfall amounts are expected with 20-40 percent probs for 2 inches over far srn WI. Gehring && .LONG TERM... Issued 415 AM CDT Mon Jun 2 2025 Wednesday through Sunday: The shortwave trough and northeast-to-southwest oriented frontal boundary will exit far se WI Wed AM, although there is some uncertainty on the timing and potential for lingering rain. High temperatures will drop back into the upper 60s to lower 70s for the day. The boundary will stall over central IL, IN, and southeast Michigan through Wednesday night and perhaps into Thursday. This is due to an upper low sitting over Hudson Bay. Therefore, our weather in southern WI should be mostly dry from Wednesday afternoon through Thursday, although some uncertainty remains. Several shortwaves will track across the northern part of the country from Thursday night through Sunday. This gives us an unsettled weather pattern. Each shortwave will bring a chance for showers and thunderstorms, but the timing and strength of each one is not possible for models to resolve this far in advance. The main thing to note is that there will be a day or two at a time without rain, the rain amounts look fairly light without a decent moisture source, and we will be able to resolve timing better as we get closer. Temperatures will be around normal for this time of year, in the lower to mid 70s. Gehring && .AVIATION... Issued 1010 AM CDT Mon Jun 2 2025 Wildfire smoke is expected to linger aloft through tonight, keeping skies hazy but not restricting surface visibility. Hence, VFR conditions and dry weather continue Today and Tonight, with a south to southwest breeze. There is potential for a lake breeze to develop today, and may back the winds to south / southeast along the shoreline this afternoon (KMKE, KENW, KRAC, KSBM). Accelerating southwesterly winds aloft (roughly 40kt at 2,000 ft AGL) are expected to create a window of Low Level Wind Shear late tonight into early Tuesday morning. After sunrise Tuesday the south to southwest surface wind field will accelerate and become gusty by mid morning. Showers and thunderstorms gradually build into the region from west to east throughout the daytime hours of Tuesday, with the majority of the thunderstorm activity expected in the late afternoon and evening, with moderate rain and weaker thunderstorms continuing afterwards. Winds decelerate and veer north Tuesday evening and night behind a passing cold front. Sheppard && .MARINE... Issued 415 AM CDT Mon Jun 2 2025 South winds will increase today becoming breezy over the north half of the lake this afternoon, then expanding to all of the lake tonight and Tuesday. This is in response to a Canadian cold front approaching from the northern Great Plains. The cold front will cross Lake Michigan late Tuesday night into Wednesday morning with modest southwest winds shifting to the north. Weak high pressure will then settle over the lake later on Wednesday and into Thursday. Light and variable winds are forecast during this time. Gehring && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 2, 3:39 AM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 339 AM CDT Mon Jun 2 2025 WIZ046-047-051-052-056>060-062>072-030845- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 339 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is moderate swim risk today and tonight for the Lake Michigan beaches of Sheboygan County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. Always have a flotation device with you in the water. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances for thunderstorms Tuesday afternoon and night. A few strong storms and locally heavy rain will be possible. Gusty winds and elevated waves will result in a moderate to high swim risk at Lake Michigan beaches on Tuesday. There are low chances for additional thunderstorms late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday afternoon and night. LMZ643>646-030845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 339 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous small craft conditions are expected to develop Tuesday into Tuesday night due to breezy south winds and building waves. There are chances for thunderstorms Tuesday afternoon and night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-030845- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 339 AM CDT Mon Jun 2 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Breezy south winds of 25 to 30 knots are forecast on Tuesday. There are chances for thunderstorms Tuesday afternoon into Wednesday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:27 PM CDT | Small Craft Advisory | MKX | 32 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.